MAUDE Adverse Event Report: BIOMERIEUX ESPAÑA CHROMID® CPS ELITE OPAQUE AGAR

BIOMERIEUX ESPAÑA CHROMID® CPS ELITE OPAQUE AGAR
Catalog Number 418206
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of a potential specificity issue associated with chromid cps elite opaque agar (ref.418206, lot.#1007274960, exp.Date: 08-aug-2019).The customer stated having obtained pink colonies for an enterobacter cloacae strain.Pink colonies on this medium are to indicate escherichia coli species.The strain was confirmed as enterobacter cloacae species by mass spectrometry.The following limitation is included in the associated instructions for use (ifu): "certain species may produce colonies of the same characteristic color as e.Coli (ex: citrobacter)." some enterobacter cloacae could have beta-glucuronidase activity (or beta-galactosidase) that could lead to pink colonies.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed for a specificity issue associated with chromid cps elite opaque agar (ref.418206, lot.#1007274960, exp.Date: 08-aug-2019).A review of manufacturing quality control records confirmed conformity of the lot, and ph and microbiological performances were in accordance with specifications requirements.Retained samples of customer lots 1007230410 and 1007274960, a fresh lot 1007439620, and two other lots close to expiration (1007260490, exp 04-08-2019 and 1007285880, exp 23/10/2019) were inoculated using routine strains, plus additional strains from the internal lab collection.E.Coli atcc 25922, p.Mirabilis atcc 12453, e.Faecalis atcc 29212, k.Pneumoniae atcc 13883, s.Agalactiae atcc 12386 and e.Coli 990604 : routine strains tested.Enterobacter cloacae atcc 13047, citrobacter freundii 8090 and enterobacter aerogenes atcc 13048: additional strains added.Clinical strain received by the customer : confirmed by vitek 2 system to be e.Cloacae as reported by the customer.The results of the routine and additional strains, showed the color conformed to the specifications: e.Coli strains: red to burgundy coloration due to beta-gur and/or beta-gal activity.Enterococcus: turquoise coloration due to beta- glu activity.Kesc : green coloration due to beta-glu activity.Proteae: brown coloration due to deaminase activity.For the clinical strain received from the customer for investigation, the pink color the customer obtained was confirmed on all batches tested.An observation of an atypical enzymatic profile for this strain of enterobacter cloacae: beta-gal positive, and beta-gur negative.Based on the principle of this media defined in the instructions for use, this atypical strain gave the expected color of strain with a beta-gal activity.This is also covered in the limitations of the method "certain species may produce colonies of the same characteristic color as e.Coli (ex: citrobacter)".A review of complaints for the impacted lots 1007230410 & 1007274960 confirmed there was no other complaint on either lot.Statistical trend analysis did not find any systemic issue for either lot related with a false positive issue.In conclusion, chromid cps elite opaque agar performed as intended.

Brand Name
CHROMID® CPS ELITE OPAQUE AGAR
Common Device Name
CHROMID® CPS ELITE OPAQUE AGAR
Manufacturer (Section D)
BIOMERIEUX ESPAÑA
isaac newton, 6
tres cantos
madrid, 28760
SP  28760
MDR Report Key8826233
Report Number3009307598-2019-00003
Device Sequence Number2562529
Product Code JXA
UDI-Device Identifier03573026468170
UDI-Public03573026468170
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2019
Device Catalogue Number418206
Device Lot Number1007274960
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer08/01/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1